Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 13, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Sep 13, 2021, 6:01 PM EDT for Collier County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2021, 6:01 PM EDT (22:01 UTC)
Expired
Sep 13, 2021, 6:30 PM EDT
In force
29 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Collier County, FL

The radar

The Miami radar (KAMX), 146 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1830 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

787 
WWUS82 KMFL 132201
SPSMFL

Special Weather Statement
National Weather Service Miami FL
601 PM EDT Mon Sep 13 2021
 
FLZ066-069-070-132230-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
601 PM EDT Mon Sep 13 2021

...A strong thunderstorm will impact portions of northwestern Collier
and west central Hendry Counties through 630 PM EDT...

At 601 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Corkscrew Island, or near Immokalee,
moving southwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Felda, Orangetree, Big
Corkscrew Island, North Naples, Corkscrew Swamp Sanctuary, Bunker
Hill, Intersection I-75 And Everglades Blvd, Quail Creek Estate and
Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2632 8166 2642 8166 2642 8156 2661 8157
      2664 8153 2647 8131 2610 8148 2632 8177
TIME...MOT...LOC 2201Z 051DEG 19KT 2642 8151 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

SB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 13, 2:47 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Sep 13, 2:47 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Miami FL
247 PM EDT Mon Sep 13 2021

.DISCUSSION...

Short Term (Today through Tuesday):

South Florida remains under a persistent mid-level trough over
the eastern United States while a weak tropical wave settles into
the region. Tropical moisture has overspread the area with
precipitable water values sitting above 2 inches, as it likely
will through the end of the short term forecast period. With
Tropical Storm Nicholas to the west and another disturbance to the
east of the Bahamas, the remnants of the wave and associated
moisture will linger around the area into Tuesday.

The increased coverage of showers and storms will continue though
lulls will occur, particularly with a diurnal max in activity
forecast over Southwest Florida in the afternoons. Activity over the
area waters in the overnights and mornings will also impact portions
of the east coast which may lead to a morning/early afternoon peak
of convection. With cooler temperatures remaining aloft, the
potential for stout updrafts to tap into some more favorable
environments means a concern for strong to isolated severe storms
this afternoon/evening and again on Tuesday, particularly in
Southwest Florida.

Temperatures will remain warm though additional cloud cover from the
convection combined with rain-cooled air from storms will at times
help lower temperatures a bit. Overall, the warm and tropical
environment will keep upper 80s to lower 90s for high temperatures
across the area. Overnight temperatures along the east coast may be
a bit warmer, particularly if not rain-cooled by a stray shower or
storm.

Long Term (Tuesday night - Sunday):

Models remain persistent in the weather pattern for the long term
with little changes in forecast philosophy. Broad high pressure will
continue to cover much of the west Atlantic, with an associated sfc
ridge remaining north of SoFlo. Thus, expect a generally easterly
flow to remain in place through around Thursday. A couple of weak
disturbances are also expected to move over the area at the mid
levels on the Tue night-Wed timeframe, keeping general weak
troughiness aloft.

MFL and model sounding data depict a rather moist atmospheric profile
over SoFlo during much of the long term with values at 2 inches or
higher. Therefore, shower and thunderstorm coverage remains in the
high-end scattered to numerous range each day. Best chances for rain
will be in the afternoon hours with max daytime heating. Basically,
the prevailing weather pattern will be similar to a summer seasonal
one, with showers and thunderstorms developing near the east coast
metro areas late in the morning and early in the afternoon hours.
Then the activity moves to the interior and west coast areas late in
the afternoon as sea breezes push inland and become the main focal
points for convection. Main hazards with any thunderstorm that forms
will be lightning strikes, strong wind gusts, heavy rainfall, and
flooding.

For the upcoming weekend, plenty of uncertainty remains in long-range
model solutions as discrepancies about the potential wave feature
reaching the area continue. Both ECMWF and GFS agree in keeping the
potential wave near the Bahamas as it treks further to our NE. But
there is little consensus on potential impacts across SoFlo with
ECMWF remaining the wetter solution. Winds veer to a more SE or SSE
flow as the wave moves closer to the area and weakens the
aforementioned ridge. This in turn helps in enhancing the tropical
moisture advection from the south, providing enough moisture for
deep convection to develop each day. POPs will be kept around 60
percent and wait for better consistency in upcoming model runs
before going higher. However, there should be enough thermodynamic
support and moisture for a few cells to become strong, especially at
the peak of daytime heating.

Expect the hot temperatures to continue with afternoon highs in the
upper 80s to lower 90s, and overnight lows in the mid to upper 70s.
Heat indices should hit the mid-upper 90s, but some locations could
reach triple digits at times.

&&

.MARINE...

Easterly flow will continue as the unsettled tropical pattern
continues. At times, there may be easterly surges of wind which
bring conditions near cautionary criteria. Otherwise the primary
concern is the presence of showers and thunderstorms. Gulf
mariners should monitor the development of Tropical Storm Nicholas
as it could produce swell which could increase seas in the Gulf.

&&

.BEACH FORECAST...

The elevated rip current risk continues along the Atlantic
beaches, particularly in the Palm Beaches. As the easterly flow
lightens, the risk of rip currents along the Atlantic beaches may
diminish. Gulf beaches may see some impact from swell due to
Nicholas by mid-week.

&&

.AVIATION(18Z TAFS)...

Moist easterly flow will continue to support intermittent showers
and storms moving onshore over the east coast metro areas through
the period. The sporadic nature of the convection precludes mention
of restrictions at this time. A brief lull in storms is possible
later this afternoon for the east coast, as storms spread westward
toward the Gulf Coast where MVFR/IFR conditions are expected at APF.
An additional uptick in nocturnal convection is possible for the
east coast overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  90  78  90 /  40  50  30  60
West Kendall     77  90  75  91 /  40  60  30  60
Opa-Locka        77  90  77  91 /  40  50  30  60
Homestead        76  89  75  89 /  50  50  40  50
Fort Lauderdale  78  88  78  89 /  40  50  30  50
N Ft Lauderdale  79  89  78  89 /  40  50  20  50
Pembroke Pines   77  89  76  90 /  40  50  30  60
West Palm Beach  77  90  76  90 /  30  50  20  50
Boca Raton       78  89  78  89 /  40  50  20  50
Naples           76  90  75  89 /  50  80  40  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Marine...RAG
Tuesday Night through Monday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 13, 8:05 AM EDT, 9 hours 56 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
805 AM EDT Mon Sep 13 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
805 AM EDT Mon Sep 13 2021

...Atlantic Beaches: Moderate Rip Current Risk...
...Strong to Isolated Severe Storms Possible Today and Tuesday...
...Wet Conditions With Possible Heavy Rainfall Though This Weekend...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the
Atlantic beaches of South Florida.

Thunderstorms: Scattered to numerous thunderstorms are forecast today
over South Florida, then over the east coast areas tonight. A few of
the storms could be strong this afternoon, particularly over the
interior and Southwest Florida where the sea breezes collide.
Frequent lightning, heavy rainfall, and gusty winds could accompany
the strongest activity.

Wind: The strongest storms will be capable of producing wind gusts
in excess of 45 mph, mainly this afternoon and early evening over
the interior and Southwest Florida.

Flooding: Localized flooding will be possible over all of South
Florida today and along the east coast metro areas tonight with
repeated rounds of heavy rain from showers and thunderstorms.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms, especially over the Atlantic waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered to numerous showers and thunderstorms will be possible this
week into next weekend with locally gusty winds, frequent lightning,
and heavy rainfall leading to possible localized flooding over South
Florida.

Some of the storms on Tuesday could become strong with even an
isolated severe storm due to the cooler air aloft along with a mid
level jet moving through the area.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Sep 13, 4:26 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Miami FL
426 PM EDT Mon Sep 13 2021

FLZ066-069-070-075-132100-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-
426 PM EDT Mon Sep 13 2021

...Strong thunderstorms will impact portions of Collier and northern
Mainland Monroe Counties through 500 PM EDT...

At 425 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Ave Maria to 6 miles
north of Copeland to 8 miles north of Wilderness Waterway. Movement
was west at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chokoloskee, Ave Maria, Golden Gate Estates, Everglades City,
Immokalee, Plantation Island, Carnestown, Orangetree, Copeland, Big
Cypress National Preserve, Big Corkscrew Island, Royal Palm Hammock,
West Toll Gate On Alligator Alley, Golden Gate, Corkscrew Swamp
Sanctuary, Fakahatchee Strand State Preserve, Bunker Hill,
Intersection I-75 And Everglades Blvd, Miles City and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2632 8166 2642 8166 2642 8138 2608 8109
      2573 8098 2561 8134 2566 8136 2573 8134
      2575 8141 2579 8144 2578 8147 2601 8162
      2632 8174
TIME...MOT...LOC 2025Z 082DEG 14KT 2634 8145 2605 8134 2578 8116

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SB
Local storm report, Sep 13, 4:36 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT MON SEP 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLOOD            1 NE BELLE MEADE        26.06N 81.69W
09/13/2021                   COLLIER            FL   BROADCAST MEDIA

            REPORT OF STREET FLOODING AROUND EAST NAPLES

&&

AREYNES
Local storm report, Sep 13, 4:36 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT MON SEP 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLOOD            1 NE BELLE MEADE        26.06N 81.69W
09/13/2021                   COLLIER            FL   BROADCAST MEDIA

            UPDATED TO INCLUDE RAINFALL AMOUNTS. REPORT OF STREET
            FLOODING AROUND EAST NAPLES, WITH WATER GETTING INTO THE
            FRONT YARDS OF HOMES. RAIN GAUGES IN THE AREA MEASURED
            BETWEEN 3 AND 4 INCHES OF RAIN IN ABOUT 2 HOURS DURING
            THE EVENT.

&&

AREYNES/MOLLEDA
Special weather statement, Sep 13, 5:04 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
504 PM EDT Mon Sep 13 2021

FLZ069-070-132145-
Coastal Collier County FL-Inland Collier County FL-
504 PM EDT Mon Sep 13 2021

...Strong thunderstorms will impact portions of western Collier
County through 545 PM EDT...

At 504 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Big Corkscrew Island
to 7 miles northwest of Copeland. Movement was west at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Naples, Marco Island, Ave Maria, Golden Gate Estates, Immokalee, Cape
Romano, Belle Meade, Orangetree, Golden Gate, East Naples, Lely
Resort, Copeland, Big Corkscrew Island, Vineyards, Royal Palm
Hammock, Naples Park, Marco Island Airport, Naples Manor, West Toll
Gate On Alligator Alley and North Naples.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2632 8187 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8142 2630 8130 2599 8118
      2578 8169 2580 8173
TIME...MOT...LOC 2104Z 079DEG 12KT 2634 8156 2602 8146

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SB
Special weather statement, Sep 13, 5:26 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
526 PM EDT Mon Sep 13 2021

FLZ066-070-132200-
Hendry FL-Inland Collier County FL-
526 PM EDT Mon Sep 13 2021

...A strong thunderstorm will impact portions of north central
Collier and central Hendry Counties through 600 PM EDT...

At 526 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Felda, or 7 miles north of Immokalee,
moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ave Maria, Immokalee, Felda, Keri, Sunniland, Bunker Hill and Lake
Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2642 8156 2658 8156 2665 8126 2649 8101
      2624 8136 2642 8158
TIME...MOT...LOC 2126Z 063DEG 13KT 2652 8146

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SB
Special weather statement, Sep 13, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
601 PM EDT Mon Sep 13 2021

FLZ066-069-070-132230-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
601 PM EDT Mon Sep 13 2021

...A strong thunderstorm will impact portions of northwestern Collier
and west central Hendry Counties through 630 PM EDT...

At 601 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Corkscrew Island, or near Immokalee,
moving southwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Felda, Orangetree, Big
Corkscrew Island, North Naples, Corkscrew Swamp Sanctuary, Bunker
Hill, Intersection I-75 And Everglades Blvd, Quail Creek Estate and
Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2632 8166 2642 8166 2642 8156 2661 8157
      2664 8153 2647 8131 2610 8148 2632 8177
TIME...MOT...LOC 2201Z 051DEG 19KT 2642 8151

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:47 AM EDTSpecial Weather StatementMFLBroward28 min
Sep 13, 6:27 AM EDTSpecial Weather StatementMFLBroward33 min
Sep 13, 9:03 AM EDTAreal Flood AdvisoryMFLBroward, Palm Beach117 min
Sep 13, 2:01 PM EDTSpecial Weather StatementMFLHendry29 min
Sep 13, 2:42 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Sep 13, 2:48 PM EDTSpecial Weather StatementMFLBroward27 min
Sep 13, 2:53 PM EDTSpecial Marine WarningMFL52 min
Sep 13, 2:57 PM EDTSpecial Weather StatementMFLBroward48 min
Sep 13, 3:12 PM EDTSpecial Weather StatementMFLBroward48 min
Sep 13, 3:33 PM EDTAreal Flood AdvisoryMFLBroward57 min
Sep 13, 3:34 PM EDTSpecial Weather StatementMFLMonroe56 min
Sep 13, 3:53 PM EDTSpecial Weather StatementMFLMonroe52 min
Sep 13, 4:02 PM EDTAreal Flood AdvisoryMFLCollier58 min
Sep 13, 4:24 PM EDTSpecial Weather StatementMFLHendry66 min
Sep 13, 4:26 PM EDTSpecial Weather StatementMFLCollier34 min
Sep 13, 5:04 PM EDTSpecial Weather StatementMFLCollier41 min
Sep 13, 5:11 PM EDTAreal Flood AdvisoryMFLCollier2 hr
Sep 13, 5:26 PM EDTSpecial Weather StatementMFLHendry34 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.